Texas, 2010

Flash Flood and Heavy Rain in Texas, September 19, 2010

September 19, 2010 · NWS BRO · 2 events in 1 county or zone

Deep tropical moisture, a series of upper level disturbances, and a pronounced low level jet streak have produced three days of on and off rainfall across the Rio Grande Valley and Deep South Texas. The big hitter occurred early Sunday, September 19th, when a persistent band of tropical rains set up camp between Brownsville and the east side of Harlingen, dumping 4 to 7 inches of rain in a 3 to…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5.0 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

Deep tropical moisture, a series of upper level disturbances, and a pronounced low level jet streak have produced three days of on and off rainfall across the Rio Grande Valley and Deep South Texas. The big hitter occurred early Sunday, September 19th, when a persistent band of tropical rains set up camp between Brownsville and the east side of Harlingen, dumping 4 to 7 inches of rain in a 3 to 5 hour span and flooding a number of communities and dozens of roads especially between Brownsville and Los Fresnos, particularly those that drain poorly. Perhaps one hundred homes from Brownsville to San Benito were flooded, with dozens of residents evacuating to shelters for several days after the rains ended and a slow drainage began.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Sep 18, 8:44 PM CST, 7 hours 16 minutes earlier.

Area forecast discussion, Sep 18, 8:44 PM CST, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
944 PM CDT SAT SEP 18 2010

.SHORT TERM /TONIGHT THROUGH 7 AM MONDAY/...A LOW PRESSURE TROUGH
ORIENTED NORTH TO SOUTH ACROSS THE WESTERN GULF OF MEXICO COMBINED
WITH A WEAK LOW PRESSURE AREA LOCATED INLAND ACROSS NORTHEAST MEXICO
WILL CONTINUE PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
PORTIONS OF DEEP SOUTH TEXAS FOR THE NEXT FEW DAYS. LOCALLY HEAVY
RAINFALL IS POSSIBLE IN SOME LOCATIONS. THE SHOWER ACTIVITY WILL
DECREASE EARLY NEXT WEEK. THE WINDS WILL CONTINUE LIGHT TO MODERATE
FROM THE EAST TO EAST NORTHEAST THROUGH MONDAY MORNING. THE WINDS
MAY INCREASE AND BECOME VARIABLE IN OR NEAR ANY SHOWERS OR
THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...NO CHANGES MADE TO THE LONG
TERM FORECAST PERIOD AT THIS TIME. SUBTROPICAL HIGH PRESSURE
SYSTEM WILL MAINTAIN CONTROL AT THE SFC AND ALOFT ACROSS THE
SOUTHERN TIER OF THE UNITED STATES DURING THE PERIOD. ATMS
MOISTURE WILL CONTINUE TO REMAIN HIGH THROUGH THE MIDDLE OF THE
WEEK AND THUS OUR PCPN CHANCES WILL REMAIN FAIRLY ELEVATED THRU
WED. BEST CHANCES FOR RAINFALL WILL INITIALLY BE FA WIDE AT THE
BEGINNING OF THE TERM ON MON AND THEN TAPER BACK EWD AND REMAIN
ACROSS OUR EASTERN FA TUE AND WED. PCPN CHANCES WILL FURTHER
DIMINISH THE LATER HALF OF THE WORK WEEK AS A MORE STABLE ATMS
BEGINS TO TAKE HOLD. TEMPERATURES THRU THE FIRST HALF OF THE PERIOD
WILL REMAIN AT OR JUST SLIGHTLY BELOW NORMAL DUE TO ANTICIPATED
THICKER CLOUD COVER AND PCPN.

&&

.MARINE...TONIGHT THROUGH 7 AM MONDAY...AT 7 PM BUOY 20 REPORTED
EAST NORTHEAST WINDS AT 19 KNOTS WITH GUSTS TO 23 KNOTS AND SEAS AT
7 FEET WITH A 7 SECOND PERIOD. A LOW PRESSURE TROUGH LOCATED ALONG
THE WESTERN GULF COAST OF TEXAS AND NORTHEAST MEXICO COMBINED WITH A
WEAK LOW PRESSURE AREA LOCATED INLAND ACROSS NORTHEAST MEXICO WILL
CONTINUE PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
MARINE AREAS FOR THE NEXT FEW DAYS. A FEW OF THE STORMS COULD
PRODUCE A WATERSPOUT. LOCALLY HEAVY RAINFALL IS POSSIBLE IN SOME
LOCATIONS. SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS THE OFFSHORE
GULF OF MEXICO COASTAL WATERS THROUGH SUNDAY MORNING. THE WINDS AND
SEAS WILL DECREASE ACROSS THE MARINE AREAS ON SUNDAY. WINDS AND SEAS
MAY INCREASE IN OR NEAR ANY SHOWERS OR THUNDERSTORMS.

MONDAY THROUGH THURSDAY...A MODERATE ONSHORE FLOW IS ANTICIPATED
TO MAINTAIN CONTROL ACROSS THE LWR TX COASTAL WATERS THRU THE
FORECAST PERIOD. SFC HIGH PRESSURE ACROSS THE NORTHERN GULF OF
MEXICO WILL CONTINUE TO INTERACT WITH LOWER PRESSURE ACROSS THE
SOUTHERN AND SOUTHWESTERN SECTIONS OF THE GULF TO MAINTAIN THE
MODERATE EAST TO SOUTHEAST FETCH ACROSS THE NORTHWESTERN GULF.
MODERATE WINDS AND MODERATE SEAS ARE FORECAST THRU THE PERIOD.
SCEC TO LOW END SCA CONDITIONS WILL BE POSSIBLE ACROSS THE GULF
WATERS PERIODICALLY THRU THE FORECAST TERM.

&&

AVIATION...MVFR CONDITIONS WITH LIGHT EASTERLY WINDS AND MOSTLY
CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. A LOW
PRESSURE TROUGH LOCATED ACROSS THE WESTERN GULF OF MEXICO AND AN
AREA OF LOW PRESSURE LOCATED INLAND ACROSS NORTHEASTERN MEXICO WILL
CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS
MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS FOR THE NEXT FEW DAYS.
ANY SHOWERS OR THUNDERSTORMS MAY REDUCE CEILINGS AND/OR
VISIBILITIES TO MVFR OR IFR CONDITIONS. THE WINDS WILL CONTINUE
LIGHT TO MODERATE FROM THE EAST TO EAST NORTHEAST FOR THE NEXT FEW
DAYS. VFR TO TEMPORARY IFR CONDITIONS WILL PREVAIL ACROSS THE
REGIONAL AERODROMES DURING THE NEXT 24 HOURS.

&&

.PREV DISCUSSION... /ISSUED 144 PM CDT SAT SEP 18 2010/

SHORT TERM /TONIGHT THROUGH 7 AM MONDAY/...

WIDESPREAD RAINS WILL CONTINUE ACROSS DEEP SOUTH TEXAS THROUGH
THE NEXT 36 HOURS AS INVERTED MIDLEVEL TROUGH CONTINUES TO PUMP
DEEP MOISTURE INTO THE REGION. LIFT WILL BE ENHANCED BY DIVERGENCE
ALOFT...SO AREAS OF MODERATE TO HEAVY RAINS ARE POSSIBLE. THE
HEAVIEST RAINS HAVE BEEN TO THE EAST OF THE TROUGH AXIS. IT IS
FORECAST TO MOVE WESTWARD THROUGH THE NEXT 36 HOURS...SO HEAVIER
RAINFALL AMOUNTS ARE EXPECTED...ESPECIALLY ALONG THE COASTAL
COUNTIES...THROUGH MONDAY. TOTAL ACCUMULATION OF 3 TO 6 INCHES IS
POSSIBLE IN SOME AREAS. HAVE UPPED POPS AGAIN FOR TONIGHT AND
TOMORROW TO LIKELY AND HIGHER...HIGHLIGHTING HEAVY RAINFALL
POTENTIAL. FLASH FLOOD WATCH IS IN EFFECT AND HAS BEEN EXTENDED
THROUGH THE DAY SUNDAY FOR THE COASTAL COUNTIES. TEMPERATURES WILL
BE NEAR TO JUST BELOW NORMAL AS DEEP CLOUD COVER ENVELOPS THE
REGION. SOME HEATING WILL BE POSSIBLE IN GAPS BETWEEN RAIN
AREAS...BUT AMOUNT OF HEATING WILL HIGHLY DEPEND ON SIZE OF THE
GAPS.

LONG TERM /7 AM MONDAY THROUGH SATURDAY/...

THE FORECAST REASONING FOR THE LARGE SCALE PATTERN REMAINS UNCHANGED
FROM THIS MORNING UPDATE EXCEPT FOR A FEW MINOR FEATURES DESCRIBED
BELOW...

SUBTROPICAL HIGH PRESSURE AT ALL LEVELS OF THE ATMOSPHERE CONTINUES
TO DOMINATE THE WEATHER OVER THE SOUTHERN UNITED STATES FOR THE
EXTENDED FORECAST PERIOD. THE INTERACTION OF THIS AREA OF HIGH
PRESSURE WITH GENERAL AREA OF LOW PRESSURE IN THE UPPER LEVELS OF
THE ATMOSPHERE OVER THE TROPICAL EASTERN PACIFIC IS FORECAST TO
INDUCE AN AREA OF UPPER LEVEL DIFFLUENCE AND DIVERGENCE ALONG THE
NORTHEAST MEXICAN COAST AND THE COASTAL WATERS. THE WEAK SHORTWAVE
TROUGH THAT WAS PRESENT FOR MONDAY AND TUESDAY IN THE 06Z GFS IS NOT
APPARENT IN THE 12Z GFS OR ECMWF. AS THE HIGH PRESSURE OVER THE
WESTERN ATLANTIC EXPANDS WESTWARD BY THE END OF THE WORK WEEK THE
UPPER LEVEL FLOW IS EXPECTED TO BE MORE EASTERLY AND SOUTHEASTERLY
OVER THE ENTIRE AREA. THIS WILL DECREASE THE CHANCES OF
PRECIPITATION OVER THE AREA THURSDAY AND FRIDAY.

THIS WEATHER PATTERN WILL LEAD TO HIGH POPS FOR DEEP SOUTH TEXAS FOR
THE FIRST PART OF THE WEEK. INCLUDED MAX POPS OF 60 PERCENT MOSTLY
EVERYWHERE IN THE CWA FOR MONDAY AND FOR THE EASTERN PORTIONS ON
TUESDAY.

MARINE...TONIGHT THROUGH 7 AM MONDAY...WIDESPREAD SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY SUNDAY. A FEW
OF THE EMBEDDED STORMS COULD PRODUCE ENOUGH ROTATION FOR A
WATERSPOUT. SEAS HAVE LEVELED OFF AT 8 FEET...AND WILL REMAIN AT
THIS LEVEL THROUGH THE DAY...BEING AGITATED BY THUNDERSTORMS...
BEFORE SLOWLY RECEDING OVERNIGHT. WINDS ARE FORECAST TO INCREASE
TO NEAR 20 KNOTS THIS EVENING BEFORE SUBSIDING BY DAWN TOMORROW.
SCA IN EFFECT FOR SEAS THROUGH SUNSET AND FOR WINDS THROUGH
MIDNIGHT. SCEC CONDITIONS CURRENTLY FORECAST FOR THE GULF WATERS
FOR SUNDAY AS THE WATER EFFECT OF HURRICANE KARL SUBSIDE.

MONDAY THROUGH SATURDAY ...SEAS ARE FORECAST TO DECREASE FROM ABOUT
6 FEET OVER THE OFFSHORE COASTAL WATERS TO ABOUT 5 FEET ON
TUESDAY. A GRADUAL INCREASE UP TO 6 FEET IS FORECAST FOR THURSDAY
AS THE AREA OF HIGH PRESSURE OVER THE WESTERN ATLANTIC PUSHES
WESTWARD INCREASING THE PRESSURE GRADIENT AT THE LEADING EDGE OF
THE AIR MASS. STRONG SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY
AND TUESDAY OVER THE COASTAL WATERS.

AVIATION...A FEW BREAKS DURING THE PAST COUPLE HOURS BETWEEN RAINY
AREAS...BUT CONDITIONS EXPECTED TO DETERIORATE LATER TODAY AS THE
NEXT AREA OF WIDESPREAD RAIN MOVES IN FROM THE GULF WATERS. DOMINANT
CIGS AROUND 1500 FEET WITH BRIEF LOWERINGS TO 800-1000 FEET AT
TIMES. HEAVY RAINFALL LOWERING VIS WILL NOT BE AN ISSUE TODAY.
MODERATE WINDS FROM THE EAST WILL BE BRIEFLY PUNCTUATED BY OUTFLOW
FROM ANY THUNDERSTORMS THAT DO DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  87  77  89 /  70  80  60  70
BROWNSVILLE          75  87  75  90 /  70  80  60  60
HARLINGEN            75  88  74  92 /  70  80  60  70
MCALLEN              75  89  75  92 /  70  80  60  70
RIO GRANDE CITY      74  89  74  92 /  70  80  60  70
SOUTH PADRE ISLAND   79  83  78  88 /  70  80  60  70

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ251-253>257.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...MARTIN-63
LONG TERM...VIPOND-57
MARINE...63/57
AVIATION...63
Hazardous weather outlook, Sep 19, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT SUN SEP 19 2010

TXZ248>257-201200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR KENEDY...WILLACY...CAMERON AND
HIDALGO COUNTIES THROUGH 7PM SUNDAY. POCKETS OF HEAVY RAIN COULD
EXCEED 3 TO 5 INCHES IN SOME LOCATIONS. OTHER COUNTIES WITHIN DEEP
SOUTH TEXAS CAN EXPECT HEAVY RAIN AND MAY BE ADDED TO THE FLASH
FLOOD WATCH AT A LATER TIME.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN IS EXPECTED TO OCCUR ANYWHERE ACROSS DEEP SOUTH TEXAS
MONDAY AND TUESDAY. LOCALIZED FLOODING OF LOW LYING AREAS AND
POOR DRAINAGE AREA CAN BE EXPECTED.

AN ELEVATED RISK OF RIP CURRENTS ALONG AREA BEACHES IS EXPECTED
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER IS FLOODING IS
OBSERVED PLEASE REPORT TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-201200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
500 AM CDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ELEVATED RISK OF RIP CURRENTS ALONG AREA BEACHES IS EXPECTED
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 18, 10:21 PM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1121 PM CDT SAT SEP 18 2010

TXZ250-251-253-254-256-190515-
INLAND WILLACY-BROOKS-HIDALGO-COASTAL WILLACY-KENEDY-
1121 PM CDT SAT SEP 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR WILLACY...NORTHEAST
HIDALGO...SOUTHERN KENEDY AND SOUTHERN BROOKS COUNTIES...

A BROKEN BAND OF HEAVY RAIN SHOWERS...MOVING NORTHWEST AT 30
MPH...WILL AFFECT RAYMONDVILLE...LASARA...SAN MANUEL AND
LINN...UNTIL 1215 AM CDT. RAINFALL RATES OF 1 INCH PER HOUR ARE
EXPECTED.

61/MC
Special weather statement, Sep 18, 11:53 PM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1253 AM CDT SUN SEP 19 2010

TXZ253-255-190645-
INLAND CAMERON-HIDALGO-
1253 AM CDT SUN SEP 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST CAMERON AND SOUTHEAST
HIDALGO COUNTIES...

A BROKEN BAND OF HEAVY RAIN SHOWERS...MOVING NORTHWEST AT 15
MPH...WILL AFFECT LA FERIA...MERCEDES...WESLACO AND EDCOUCH...UNTIL
145 AM CDT. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED.

61/MC
Special weather statement, Sep 19, 1:11 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
211 AM CDT SUN SEP 19 2010

TXZ253-255-257-190845-
INLAND CAMERON-HIDALGO-COASTAL CAMERON-
211 AM CDT SUN SEP 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEAST HIDALGO AND
EXTREME SOUTHERN CAMERON COUNTIES...

AN AREA OF HEAVY RAIN SHOWERS ACROSS EXTREME NORTHEAST
MEXICO...MOVING NORTH AT 15 MPH...WILL AFFECT
BROWNSVILLE...OLMITO...PORT ISABEL AND SAN BENITO...UNTIL 345 AM
CDT. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED.

61/MC

The radar

The Brownsville radar (KBRO), 28 km away, was scanning. The volume nearest the first event began at 09:57 UTC.

Open the radar archive at this moment

Event by event

1 heavy rain, 1 flash flood. Local standard time, as filed.

Heavy Rain, Cameron

When
September 19, 4:00 AM CST to 9:30 AM CST
Where
Cameron County, 0.81 mi ESE of Del Mar to 7.72 mi ENE of Monte Grande
Property damage
$50,000
Reported by
ASOS
Coordinates
26.014, -97.159

Heavy rainfall associated with a slow moving convergence zone slid east from what had been a train of 5 to 7 inches in 5 hours a bit farther west in Cameron County (Brownsville to San Benito). Between South Padre Island and Laguna Atascosa/Arroyo City, measured and estimated 3 to 5 inches of rain produced more nuisance flooding with up to 2 feet of water covering Padre Boulevard (Town of South Padre Island), a known poorly draining road which frequently experiences minor flooding. As of this writing, no significant damage was reported from the heavy rains in these areas.

Flash Flood, Cameron

When
September 19, 5:00 AM CST to 11:00 AM CST
Where
Cameron County, 1.01 mi SSE of Villa Nueva to 0.98 mi SSE of Brownsville
Cause
Heavy Rain
Property damage
$5.0 million
Reported by
Emergency Manager
Coordinates
25.936, -97.566

Upper level energy, low level convergence, and a possible overnight low level jet stream of extremely moisture laden air from the Gulf of Mexico produced prolonged torrential rains across south central Cameron County between 2 and 7 AM CST September 19th. The area shifted to the east and northeast between 7 and 8 AM CST, but not before dumping 5 to 7 inches of rain from Brownsville to San Benito and creating extensive flooding, impacting perhaps 100 or more structures, particularly in poorly draining areas.

Impacts included: Up to 60 homes with water incursion in Colonia Galaxia in West Brownsville along Military Highway; several homes with water in them in the nearby subdivision of Quail Hollow; 37 residents evacuated from 9 flooded homes in Laureles (2.5 miles northwest of Los Fresnos); several homes flooded in the Green Valley Farms area along FM 510 near San Benito, including one location where 17 small mixed-breed dogs were rescued. Dozens of roads were closed temporarily or, in some cases, through the day. Notable closures included Paredes Line Road just north of Ruben Torres in Brownsville, Pablo Kisel near the Morrison Blvd. intersection in Brownsville, FM 1575 near/at State Highway 100 in Los Fresnos, and portions of State Highway 345 between San Benito and Rio Hondo. The Frontage Road near Price Road, along Federal Highway 77 in Brownsville had 2 to 3 feet of water well after the rains ended; notable poor draining roads in downtown Brownsville had similar high water.

Though the rains ended between 8 and 9 AM CST, significant poor drainage flooding continued through 11 AM CST and pockets of flooding remained into the morning of September 20th. Dozen of pumps equipment were borrowed from Hidalgo County to assist with clearing water in poor drainage locations for the next few days.

Damage estimates will be into the $millions [final numbers available later this autumn]. Fortunately, no fatalities or injuries were reported as a direct consequence of the rains.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253119, 253118.